Texas, 2020Damaging Wind in Texas, September 12, 2020
September 12, 2020 · NWS MAF · 1 event in 1 county or zone
A weak upper level disturbance was moving over West Texas. Surface winds were bringing upslope flow along the mountains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level disturbance was moving over West Texas. Surface winds were bringing upslope flow along the mountains. These conditions resulted in lift that produced a thunderstorm with strong winds in Presidio County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 12, 5:48 PM CST, 7 minutes earlier.
Area forecast discussion, Sep 12, 5:48 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
648 PM CDT Sat Sep 12 2020
.DISCUSSION...
Please see 00Z aviation discussion below.
&&
.AVIATION...
VFR will continue through the forecast period w/hazy skies from
wildfire smoke over the western U.S. A weak frontal boundary will
slide through the area early tomorrow causing a NE wind shift
at all terminals.
&&
.PREV DISCUSSION... /issued 214 PM CDT Sat Sep 12 2020/
DISCUSSION...
A weak upper level disturbance will slowly move through the
forecast area through Wednesday. The best chance of showers and
thunderstorms through Monday will be in the mountains, when the
system will be most potent with enhancement from upslope flow.
Severe weather is not expected with this system due to weak shear
and weak instability. Will go dry for Tuesday and Wednesday as
the system will be very weak with the stability of the air mass
increasing further. Temperatures will be at or below normal
through Tuesday with surface high pressure dominating.
Will go mainly dry Thursday through next Saturday with near or
slightly above normal temperatures due to an upper level ridge
building over the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 66 86 64 82 / 10 20 0 0
Carlsbad 61 88 62 83 / 0 20 20 20
Dryden 70 87 68 85 / 10 40 20 20
Fort Stockton 65 86 63 81 / 0 30 20 20
Guadalupe Pass 63 80 60 74 / 10 20 20 20
Hobbs 60 85 58 82 / 10 20 10 10
Marfa 56 81 55 77 / 20 30 30 20
Midland Intl Airport 66 86 63 82 / 10 20 10 10
Odessa 66 86 63 83 / 10 20 10 10
Wink 65 89 64 84 / 0 20 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
24
Hazardous weather outlook, Sep 12, 12:17 PM CST, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
117 PM CDT Sat Sep 12 2020
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-131830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
117 PM CDT Sat Sep 12 2020 /1217 PM MDT Sat Sep 12 2020/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
Thunderstorm Wind, Presidio
- When
- September 12, 5:55 PM CST
- Where
- Presidio County, 5 mi N of Presidio
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 29.622, -104.370
A thunderstorm moved across Presidio County and produced a 67 mph wind gust at the AWOS site near the town of Presidio.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, September 12 to 13, 2020$550,000 · 21 events
- Flash Flooding and Tropical Depression in Florida, September 12 to 13, 2020$20,000 · 11 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 12, 202017 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 12 to 13, 202016 events
- Dense Fog in Missouri, September 12, 202010 events
- Dense Fog in Kentucky, September 12, 20208 events
- Dense Smoke in Washington, September 12 to 19, 20206 events
- Marine Tropical Storm in South Atlantic Coastal Waters, September 12 to 13, 20205 events
- Dense Fog in Illinois, September 12, 20205 events
- Dense Smoke in Idaho, September 12 to 19, 20204 events
- Debris Flow and Heavy Rain in North Carolina, September 12, 2020$500 · 3 events
- Marine Tropical Storm in Gulf of Mexico, September 12 to 13, 20203 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 913252.